Medsafe investigates link between covid vaccine and the onset of tinnitus

Based on reports of tinnitus – ringing in the ears – received in New Zealand and internationally, Medsafe is investigating this as a possible safety issue related to the Pfizer covid jab.

Medsafe has asked Pfizer for more information on reported cases of persistent tinnitus (lasting for more than one week) following vaccination with Comirnaty.

Suspected adverse reactions to covid-19 vaccines are reported to the Centre for Adverse Reactions Monitoring (CARM).

The Ministry of Health (through Medsafe) contracts the collection of this information to CARM, based at the University of Otago in Dunedin. Medsafe says it is closely monitoring the reports of adverse reactions.

There is no known cure for tinnitus.

According to Medsafe data, 18 people in New Zealand have died following a covid vaccination. It is investigating two of them.

The Buzz estimates only 15% or adverse reactions are reported to CARM.